HI. I POSTED LAST NIGHT about MY COUSIN WHO COMMITTED SUICIDE LAST WEEK. I AM VERY SORRY FOR WHAT YOU WENT THROUGH, AND AM SO THANKFUL THAT YOU HAD THE PRESENCE OF MIND TO GET HELP. NOONE SHOULD HAVE TO SUFFER A LOSS IN THIS WAY.
I WOULD LIKE TO ASK YOU A FEW QUESTIONS. IF IT IS TOO PAINFUL TO ANSWER, I UNDERSTAND. I KNOW THAT HAD TO BE A HORRIBLE EXPERIENCE FOR YOU. MY COUSIN HAD NEVER TAKEN AN ANTI-DEPRESSANT BEFORE. I''M FINDING THAT EVERYONE WHO IS TAKING CYMBALTA HAS BEEN ON SEVERAL OTHER MEDS FIRST. IS THIS BECAUSE IT IS NEW? IT SEEMS TOO STRONG A DRUG FOR SOMEONE WITH SLIGHT ANXIETY, AND NO DEPRESSION OTHER THAN THE NORM. SHE DIDN''T GET THIS FROM HER DOCTOR. IT WAS A DOCTOR SHE HAD NEVER SEEN, AND HE WAS A GENERAL PRACTICIONER. ALSO, IF IT IS POSSIBLE, I WOULD LIKE TO KNOW YOUR THOUGHTS ON THAT NIGHT. OBVIOUSLY YOU WERE ABLE TO CONTROL IT, BUT DID YOU FEEL OUT OF CONTROL AT ANY POINT? A LIFELONG FAMILY FRIEND WAS LESS THAN 100 FEET FROM HER TRYING TO STOP HER WHEN SHE RAISED THE GUN AND DID IT. HE SAID IT WAS AS IF HE WASN''T EVEN THERE, AND SHE DIDN''T EVEN SEEM LIKE RECOGNIZABLE TO HIM. TO UNDERSTAND HOW UNBELIEVEABLE THIS WAS, YOU SIMPLY WOULD HAVE HAD TO KNOW HER. IF OUR FAMILY HAD MADE A LIST IN ORDER OF MOST LIKELY TO LEAST LIKELY, WE WOULD HAVE LEFT HER OFF COMPLETELY. I DON''T WANT TO ADD TO YOUR STRUGGLES, BUT IF YOU CAN HELP US FIND SOME ANSWERS WE WOULD FOREVER BE GRATEFUL. THANK YOU AND GOD BLESS.
I have been on Cymbalta for about 9 days now and I feel SO much better! I've never been treated for anxiety/depression before so I can't say if this is better or worse than other drugs but it's working for me. I've had no thoughts of suicide or anything like that. I notice that things that were way stressing me out before now don't bother me at all. I'm better able to function without the crying jags, panic attacks and the feelings that I was all alone and no one understood me.
However, the first time I took it I thought I was going to throw up. Now I know to eat something more substantial than a few crackers before taking it. The nausea persisted for the first few days but it's gotten better and I think completely gone. Also, for the first few days I had a mild headache that I just couldn't get to go away. Now that's gone too. My only concern now is that I am having to urinate like 100 times a day. Getting up to use the bathroom is also disrupting my sleep. I've had plenty of UTI's in the past so I really don't think it's one of those. I'm wondering if anyone has every had kidney problems from taking this med. I'm going to call my doc today to find out what's going on.
Thanks for listening!
I so agree that a Pdoc should follow the patient closely but having a family member montior you too is a great idea.
I had serious reactions to Serzone and Imipramine and ended up in ER with one admission overnight do to the physician not listening to me on one and the other he prescirbed the wrong dose(Overdosed me)
So stay educated and if it seems like something is wrong then insist on being your own advocate. Do not let your physician blow you off as it is "just your anxiety etc."
Patient's have rights..............
Forgot to mention, I do take Cymbalta but am weaning off as I want off so many drugs. I am not sure who I am sometimes. :)
To Rianna and others whom have posted:
Rianna, I am so sorry to hear about your experience with Cymbalta and its end-result of you having to go to the hospital and end up in the psych. section. I'll be honest, your story has always been one of my utmost fears. I have been on meds now for about six years and everytime I have been switched to a new one I get nervous all over again.
A few months ago, I was switched over to Cymbalta. I had been on Zoloft for 5 years and it was no longer helping me. My therapist, who is also a pyschiatric nurse (APRN) that has prescriptive authority, suggested that I consider Cymbalta. I of course came here to HealingWell to hear what people had to say about their own experiences. As you can respect right now, I did hear a lot of poor feedback (and if I had read your story I most likely would not have switched over). However, I also did hear some positive feedback too. And with all the pros and cons that I read I then discussed them with my therapist as I truly respect her opinion and qualifications as well.
She let me know that in my case she was recommending Cymbalta because the initial SSRI (and the two supporting ones) were no longer working for me. She explained that there is no exact science with these drugs, but that SSRI's alone (i.e. such as Zoloft and Celexa) are usually tried first and if these are not proven effective within a reasonable amount of time or stop working after XX period of time, then a second tier or class of drugs should be used. I believe she mentioned Wellbutrin was one but she thought Cymbalta would be a good fit for me as it has both the SSRI and also norprhemine (spelling?). When used together these two drugs affect two different sides or different elements of the brain, and could help in minimizing the depression.
Thus far, Cymbalta has changed my life....although it certainly hasn't made my problems go poof. I am no longer a couch pillow 90% of the time, I have the ability to focus about 80% of the time now versus almost nothing before. I do have the hot flashes, but I thought it was just me...now I'm not so sure. I still do get extremely nervous and have other serious issues related to that; but I also still have a lot of serious stressors in my life. But, at least now I get some good days along with the bad ones, which for the first time leaves some room for hope for me.
In closing, I am in no way minimizing your experience(s). I think it is truly awful and scares the heck out of me. I will be paying even closer attention to my body and feelings. And I certainly understand and respect that you will never again take Cymbalta or recommend it to others. However, I cannot deny the good it has done for me. Perhaps it is something to do with the "not one drug fits all description"?? Or perhaps it could have something to do with the qualifications of the person who prescribed it - such as a general doctor versus a specialist? Who knows? Either way, you have been in my thoughts and will always continue to be. You had such a terrible experience that you didn't deserve. I'm hoping that you are feeling better now and will never have to go through this again.
Rianna, I have been on Remeron for about six years. Started out slowly with just 15 mg. then 30 and then 45. I was on 45 mg for several years. Now my dr. has cut me back to 30 mg but I don't notice the difference. This medication has worked so well for me. It is the best anti depressant med I have taken. I still have my moments but it has really worked to control my depression and I hope that you will get good results with it too.